Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 25, NWS JSJ
NWS JSJ issued this flash flood warning at May 1, 2025, 12:55 PM CDT. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2025, 12:55 PM CDT (17:55 UTC)
- Expired
- May 1, 2025, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 8 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 1:45 PM CDT | FLASH FLOOD | 3 Nw Olimpo, PR | A Skywarn observer reported that water levels in the Rio Jajome were very high, completely inundating several bridges along PR-708 near kilometer 10.3. The road was impassable. |
| May 1, 2:10 PM CDT | FLASH FLOOD | G. L. Garcia, PR | Emergency managers reported that the bridge on PR-743, near km 1.8, was flooded due to the river overflowing in Sector Las Vegas, making the road impassable. Emergency managers closed the road at the time. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
790
WGCA52 TJSJ 011755
FFWSJU
PRC035-057-012100-
/O.NEW.TJSJ.FF.W.0025.250501T1755Z-250501T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
155 PM AST Thu May 1 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Cayey and Northeastern Guayama...
* Until 500 PM AST.
* At 155 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1805 6619 1805 6620 1807 6620 1807 6621
1810 6622 1814 6621 1813 6613 1816 6609
1812 6606 1808 6607 1807 6608 1806 6609
1804 6608 1803 6609 1801 6615 1803 6617
1805 6617
FLASH FLOOD...RADAR INDICATED
$$
ERG3 follow-up statements
992
WGCA72 TJSJ 011847
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
247 PM AST Thu May 1 2025
PRC035-057-012100-
/O.CON.TJSJ.FF.W.0025.000000T0000Z-250501T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cayey PR-Guayama PR-
247 PM AST Thu May 1 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS
AFTERNOON FOR CAYEY AND NORTHEASTERN GUAYAMA...
At 247 PM AST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Trained spotter indicated that Rio Jajome has reached flood stage,
and that road PR-706 KM 2:45 PM is impassable due to flood waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1805 6619 1805 6620 1807 6620 1807 6621
1810 6622 1814 6621 1813 6613 1816 6609
1812 6606 1808 6607 1807 6608 1806 6609
1804 6608 1803 6609 1801 6615 1803 6617
1805 6617
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ERG708
WGCA72 TJSJ 011911
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
311 PM AST Thu May 1 2025
PRC035-057-012100-
/O.CON.TJSJ.FF.W.0025.000000T0000Z-250501T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cayey PR-Guayama PR-
311 PM AST Thu May 1 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM AST THIS
AFTERNOON FOR CAYEY AND NORTHEASTERN GUAYAMA...
At 311 PM AST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Additional rainfall amounts up to 1 inch is possible in the
warned area. Flash flooding is ongoing.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Correction of the road number and km from previous statement...
Trained spotter indicated that Rio Jajome has reached flood stage,
and that road PR-708 KM 10.3 is impassable due to flood waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1805 6619 1805 6620 1807 6620 1807 6621
1810 6622 1814 6621 1813 6613 1816 6609
1812 6606 1808 6607 1807 6608 1806 6609
1804 6608 1803 6609 1801 6615 1803 6617
1805 6617
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ERG387
WGCA72 TJSJ 012051
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
451 PM AST Thu May 1 2025
PRC035-057-012101-
/O.EXP.TJSJ.FF.W.0025.000000T0000Z-250501T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cayey PR-Guayama PR-
451 PM AST Thu May 1 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM AST THIS AFTERNOON FOR
CAYEY AND NORTHEASTERN GUAYAMA...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 AM AST Friday for Puerto
Rico.
&&
LAT...LON 1805 6619 1805 6620 1807 6620 1807 6621
1810 6622 1814 6621 1813 6613 1816 6609
1812 6606 1808 6607 1807 6608 1806 6609
1804 6608 1803 6609 1801 6615 1803 6617
1805 6617
$$
ERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 1, 4:04 AM CDT, 8 hours 51 minutes earlier.
Area forecast discussion, May 1, 4:04 AM CDT, 8 hours 51 minutes before
Area Forecast Discussion National Weather Service San Juan PR 504 AM AST Thu May 1 2025 .SYNOPSIS... Unsettled weather is expected over the next several days due to a combination of abundant tropical moisture and a series of upper- level troughs. The Flood Watch remains in effect for Puerto Rico until Friday morning. The coverage and intensity of these showers are expected to decrease somewhat during the upcoming weekend. Wet and unsettled weather conditions may return next week (around Wednesday). && .SHORT TERM...Today through Saturday... A Flash Flood Watch remains in effect for Puerto Rico until at least Friday morning. Showers and thunderstorms will develop once again over the same areas in the afternoon hours and could linger into the evening hours. Saturated soils and above normal streamflows from previous days excessive rainfall continues across portions of the Cordillera Central and eastern PR. Any additional heavy rainfall across these areas will pose an elevated to significant threat for flash floods and landslides. A deep layered low over the central Atlantic and a ridge east of the Windward Islands will continue to promote moisture pooling across the northeastern Caribbean throughout the reminder of the forecast period. In addition, shower and thunderstorm activity will continue across the islands on Friday and Saturday, mainly in diurnal activity enhanced by another mid-to upper-level trough moving from the northwest. Due to the unstable conditions aloft and abundant tropical moisture over the area the risk for excessive rainfall will remain elevated each day, particularly over central PR. Across the USVI, moisture content will peak between the afternoon/evening hours today and on Saturday. However, thunderstorms were developing just west and south of St. Croix earlier this morning, and mostly light to moderate rainfall was observed over land areas. Residents and visitors are urge to monitor the weather conditions and remain vigilant to take necessary action to protect life and property from the expected flooding impacts. For more information please refer to the latest updates from the Flash Flood Watch (FFASJU). https://forecast.weather.gov/wwamap/wwatxtget.php?cwa=SJU&wwa=flood%2 0watch && .LONG TERM...Sunday through Thursday... The forecast for the beginning of the week remains on track. Winds should remain from the southeast, due to the high surface pressure building in the Western Atlantic and the deep layered trough northeast of the CWA. Based on the latest model guidance, PWAT values will remain above normal (1.8 - 2.0 inches) due to high low to mid-level moisture content. The ridging in the mid to high levels is still expected, filtering drier air. However, the 500 mb temperatures should continue between -7 and -8 Celsius, colder based on climatology. Additionally, strong upper-level winds could bring ventilation aloft and consequently increase instability. The combination of available moisture, local effects, slowing winds, and daytime heating will bring light to moderate showers and isolated thunderstorms during the afternoon, mainly over interior Puerto Rico. A transition to a more unsettled and wet pattern by the second part of the week is still expected, with another deep mid to upper level trough approaching the local area by Tuesday into Wednesday. The latest model guidance solution show a drier air mass filtering into the region. However, the available moisture remains above climatological normals. Global models strongly suggest well above normal moisture content pooling into the region beginning on Wednesday. Additionally, extreme forecast indexes (EFI) continue highlighting the significant weather closer to the region during that period. There's confidence that the above normal moisture and mid to upper- level dynamics should be enough to enhance deep afternoon convection for the second part of the next workweek. Due to saturated soils, above normal streamflows, and the expected weather, the flood threat will remain elevated each day, mainly for the interior of Puerto Rico. The tendency of observing near above-normal temperatures in the daytime continues, but the heat risk will remain low for the long term forecast. && .AVIATION... (06Z TAFs) SHRA/TSRA over the Caribbean waters may cause tempo MVFR conds across the USVI terminals during the early morning hours. The sea breeze convergence will cause +SHRA/TSRA development around noon over the central portions of the islands, and MVFR to brief IFR conds are possible once again along the southern terminals of the islands. Mtn tops obscd and BKN/OVC lyrs btw FL040-200 expected. Winds will remain ENE up to 13 kt with sea breeze variations along the western and southern coastal areas, and stronger gusts near TSTMs. && .MARINE... A surface high pressure building in the Western Atlantic and a deep layered trough northeast of the region will continue promoting light to moderate east- northeast to northeast winds for the next few days. Showers and thunderstorms are expected to develop across the local waters, producing locally higher winds and seas. Small craft should exercise caution and stay weather alert. && .BEACH FORECAST... The moderate risk of rip currents will continue for the beaches in northern Puerto Rico, Culebra, and now for St. Thomas and St. John in the U.S. Virgin Islands. Beachgoers must exercise caution due to possible life- threatening rip currents along the surf zone and stay weather alert. The rip current risk will be low for the local islands by the end of the weekend. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Flood Watch through Friday morning for PRZ001>013. VI...None. AM...None. && SHORT TERM/AVIATION...DS LONG TERM/MARINE....MNG
Hazardous weather outlook, May 1, 4:22 AM CDT, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 522 AM AST Thu May 1 2025 AMZ711>745-PRZ001>013-020930- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 522 AM AST Thu May 1 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated to scattered thunderstorms, particularly across central Puerto Rico. Be prepared to stop all outdoor activities and seek shelter if storms develop. .Excessive Rainfall...Life-threatening flash flooding, which may enter structures and cut off neighborhoods, especially in flood- prone areas across mountainous areas. Elsewhere, prepare for ponding of water on roads and in poorly drained areas, and flooding in urban areas, roads, small streams, and washes. Stay alert for rising water. .Marine Conditions...Small craft should exercise caution, particularly across the Atlantic waters. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across the north-facing beaches. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An unstable and wet weather pattern will result in shower and thunderstorm development each afternoon through the end of the week, increasing the risk of flash flooding and the potential for frequent lightning and gusty winds with the expected thunderstorms. A moderate rip current risk will prevail across the north facing beaches of the islands through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-020930- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 522 AM AST Thu May 1 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms expected at times. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Ponding of water in roads and poorly drained areas expected. There is a low chance of localized urban flooding. .Marine Conditions...Small craft should exercise caution, particularly across the Atlantic waters. .Rip Currents...Life-threatening rip currents are possible in the surf zone, particularly across the northern beaches of St. Thomas. Isolated stronger rip currents may occur elsewhere, especially near piers, jetties, and channels. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Shower and thunderstorm development is expected to continue through the end of the week, increasing the risk of urban flooding and the potential for lightning activity and gusty winds. A moderate rip current risk is expected on Friday across the northern islands. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Local storm report, May 1, 12:15 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
115 PM AST Thu May 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 AM Waterspout 4 N Christiansted 17.80N 64.70W
05/01/2025 AMZ733 VI Emergency Mngr
A VITEMA employee confirmed a waterspout
just offshore of St. Croix. At the time, a
strong thunderstorm with a distinctive
velocity signature was located north of
Christiansted.
&&
CVBSpecial weather statement, May 1, 12:31 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service San Juan PR
131 PM AST Thu May 1 2025
PRZ002-003-007-011900-
Northeast PR-Ponce and Vicinity PR-Southeast PR-
131 PM AST Thu May 1 2025
...STRONG THUNDERSTORMS WILL IMPACT THE MUNICIPALITIES FROM
SOUTHEASTERN PUERTO RICO FROM HUMACAO TO SALINAS THROUGH 300 PM
AST...
At 130 PM AST, Doppler radar was tracking strong thunderstorms along
a line extending from Humacao to Salinas, moving southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1794 6621 1795 6617 1796 6621 1795 6624
1794 6623 1798 6634 1807 6625 1808 6621
1805 6620 1804 6614 1809 6612 1807 6601
1809 6594 1812 6592 1812 6588 1820 6581
1818 6573 1807 6580 1799 6588 1793 6621
TIME...MOT...LOC 1730Z 302DEG 6KT 1805 6606 1805 6595 1809 6582
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ERGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:29 AM CDT | Special Marine Warning | JSJ | 91 min | |
| May 1, 11:05 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 1, 11:22 AM CDT | Areal Flood Advisory | JSJ | 113 min | |
| May 1, 11:44 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| May 1, 12:06 PM CDT | Areal Flood Advisory | JSJ | 118 min | |
| May 1, 12:07 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 1, 12:21 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 1, 12:31 PM CDT | Special Weather Statement | JSJ | 89 min | |
| May 1, 12:38 PM CDT | Areal Flood Warning | JSJ | 3 hr | |
| May 1, 12:45 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 1, 1:09 PM CDT | Areal Flood Advisory | JSJ | 31 min | |
| May 1, 1:18 PM CDT | Special Weather Statement | JSJ | 87 min | |
| May 1, 1:22 PM CDT | Special Weather Statement | JSJ | 83 min | |
| May 1, 1:34 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| May 1, 1:49 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| May 1, 1:56 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| May 1, 2:01 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| May 1, 2:32 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 1, 2:32 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 1, 2:42 PM CDT | Areal Flood Warning | JSJ | 90 min | |
| May 1, 2:49 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| May 1, 3:26 PM CDT | Special Weather Statement | JSJ | 94 min | |
| May 1, 3:29 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 1, 3:34 PM CDT | Special Weather Statement | JSJ | 86 min | |
| May 1, 3:41 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| May 1, 4:09 PM CDT | Areal Flood Warning | JSJ | 5 hr | |
| May 1, 4:25 PM CDT | Areal Flood Advisory | JSJ | 110 min | |
| May 1, 6:10 PM CDT | Areal Flood Warning | JSJ | 7 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.